Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Best response dynamics for continuous games


Authors: E. N. Barron, R. Goebel and R. R. Jensen
Journal: Proc. Amer. Math. Soc. 138 (2010), 1069-1083
MSC (2010): Primary 91A25, 49J35; Secondary 37B25, 34D20, 26B25
DOI: https://doi.org/10.1090/S0002-9939-09-10170-3
Published electronically: November 2, 2009
MathSciNet review: 2566572
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the convergence result of Hofbauer and Sorin for the best response differential inclusions coming from a nonconcave, nonconvex continuous payoff function $ U(x,y)$. A counterexample shows that convergence to a Nash equilibrium may not be true if we attempt to generalize the result to a three-person nonzero sum game.


References [Enhancements On Off] (What's this?)

  • 1. F. Clarke, Y. Ledyaev, R. Stern, and P. Wolenski, Nonsmooth Analysis and Control Theory, Springer-Verlag, New York, 1998. MR 1488695 (99a:49001)
  • 2. I. Gilboa and A. Matsui, Social stability and equilibrium, Econometrica 59 (1991), 859-867. MR 1106514
  • 3. G.W. Brown, Iterative solutions of games by fictitious play, Activity Analysis of Production and Allocation (T.C. Koopmans, ed.), Wiley, New York, 1951. MR 0056265 (15:48e)
  • 4. J. Hofbauer and S. Sorin, Best response dynamics for continuous zero-sum games, Discrete and Continuous Dynamical Systems Ser. B 6 (2006), no. 1, 215-224. MR 2172204 (2007b:34027)
  • 5. J.-P. Aubin and A. Cellina, Differential Inclusions, Springer-Verlag, Berlin, 1984. MR 755330 (85j:49010)
  • 6. L.S. Shapley, Some topics in two-person games, Advances in Game Theory (M. Drescher, L.S. Shapley, and A.W. Tucker, eds.), Princeton University Press, Princeton, N.J., 1964. MR 0198990 (33:7140)
  • 7. R.T. Rockafellar and R. Wets, Variational Analysis, Springer-Verlag, Berlin, 1998. MR 1491362 (98m:49001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 91A25, 49J35, 37B25, 34D20, 26B25

Retrieve articles in all journals with MSC (2010): 91A25, 49J35, 37B25, 34D20, 26B25


Additional Information

E. N. Barron
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60626
Email: ebarron@luc.edu

R. Goebel
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60626
Email: rgoebel@luc.edu

R. R. Jensen
Affiliation: Department of Mathematics and Statistics, Loyola University Chicago, Chicago, Illinois 60626
Email: rjensen@luc.edu

DOI: https://doi.org/10.1090/S0002-9939-09-10170-3
Keywords: Best response, quasiconcave, quasiconvex, Nash equilibrium
Received by editor(s): May 8, 2009
Received by editor(s) in revised form: August 18, 2009
Published electronically: November 2, 2009
Communicated by: Yingfei Yi
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society